MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939406XS0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded; therefore, no visual or physical evaluation of the device could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use, intended use: · the safari2¿ guidewire is intended to facilitate the introduction and placement of interventional devices within the chambers of the heart, including those used in transcatheter aortic valve procedures.As noted in the device instructions for use, operational instructions: · verify compatibility of interacting devices prior to use.As described in the device instructions for use: 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2¿ guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2¿ guidewire, advance the j-straightener over the distal section of the safari2¿ guidewire to straighten the curve.4.Insert the safari2¿ guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2¿ guidewire into the lumen of the catheter.6.Remove the safari2¿ guidewire j-straightener by withdrawing it over the length of the safari2¿ guidewire.7.Advance the safari2¿ guidewire through the catheter under fluoroscopic guidance.At this time, it is not possible to assign a definitive root cause for the event as reported.The safari2¿ guidewire is not intended to be used as a pacing wire.Based on the information provided, it appears that clinical and/or procedural factors have contributed to the event.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.Patient information was not provided; therefore, part a could not be completed.The sections left blank or unknown on this form could not be completed due to missing information.Attempts were made to gather additional details; however, no further information has been received.Should additional information be received, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: ecn event description: it was reported by email that 'unable to pace through wire and intermittent failure to capture.? break within wire.Changed pacing box and did not resolve issue.The team did not retain the wire.Patient present at time of event?: yes patient complications: no patient complications patient outcome: expected to fully recover.Additional information provided on 23jan2026: clarification on "break within wire" question: does this refer to a complete fracture (wire in 2 pieces), or an offset, kink, bend, or stretched material? please provide a detailed description of the observed condition.Answer: we're assume its a non visible break i.E.Inside the wire material as it caused loss of pacing and intermitting oversensing/inappropriate pacing.Similar to what you would see in a fractured icd lead.Question: what does the physician believe caused the break? answer: no cause found, likelihood is product was faulty at start.Question: was any damage to the guidewire visually observed prior to insertion/upon opening the device? answer: no.Question: were there any patient complications related to the capture failure? answer: no.Question: how was the procedure completed? answer: alterative lot number safari wire used.Question: listing and model of other devices used during the procedure? answer: edwards sapien ultra resilia tavi (b)(6).Additional information provided on 02feb2026: question: were modifications made to the guidewire in order to pace? answer: none.Question: if the wire was modified- in what manner was this done? ptfe coating scraped off? answer: n/a.Question: what part is alleged to have broken? the core or the coil material? answer: likely to be the inner core giving the failure to sense to capture correctly.You would see the same pattern with an internal defib lead with a cracked core.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key24269840
Report Number2126666-2026-00006
Device Sequence Number9948148
Product Code DQX
UDI-Device Identifier08714729887621
UDI-Public(01)08714729887621(17)280930(10)10094763
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939406XS0
Device Catalogue NumberH74939406XS0
Device Lot Number10094763
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Initial Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown